Lamictal Rash

Signs of a Dangerous Rash

Not all rashes seen with Lamictal use are dangerous. However, it is impossible to tell if a rash will be dangerous or not, regardless of how long you have been taking Lamictal. You should tell your healthcare provider immediately if you notice any rash while taking the drug, as any rash could potentially be life-threatening. Talking to your healthcare provider as soon as possible (and stopping Lamictal, if necessary) may help limit the severity of the rash.
 

Can Rashes With Lamictal Be Prevented?

It has been suggested that taking more than the recommended starting Lamictal dosage may increase your risk of a dangerous Lamictal rash. Also, it is thought that increasing your dose too quickly or combining Lamictal with divalproex (Depakote, Depakote ER) or valproic acid (Depakene) may also increase your risk.
 
The best way to prevent a life-threatening rash with Lamictal is to carefully follow your healthcare provider's dosing instructions and tell him or her about any rash as soon as possible. Do not take more Lamictal than your healthcare provider recommends, and be sure you understand exactly how to increase your dose. If you have stopped taking the drug for a while (even just a few days), talk to your healthcare provider, as you may need to start back at a lower dosage.
 
6 Ways Dogs Help People With Depression

Lamictal Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.